Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 222, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 22, 2005, 2:39 PM MDT for Boulder County, Broomfield County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2005, 2:39 PM MDT (20:39 UTC)
- Expired
- Aug 22, 2005, 2:56 PM MDT
- In force
- 17 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Boulder County, CO, Broomfield County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 222040 SVRBOU COC013-014-222130- /O.NEW.KBOU.SV.W.0222.050822T2039Z-050822T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 239 PM MDT MON AUG 22 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOULDER COUNTY IN NORTHEAST COLORADO CENTRAL BROOMFIELD COUNTY IN NORTHEAST COLORADO * UNTIL 330 PM MDT * AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND VERY HEAVY RAINFALL. THIS STORM WAS LOCATED OVER CENTRAL BOULDER... OR ABOUT 26 MILES NORTHWEST OF DENVER...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NIWOT... LOUISVILLE...LAFAYETTE...CENTRAL BROOMFIELD AND BOULDER. LAT...LON 4012 10522 4000 10530 3993 10508 4009 10509 $$ BAKER
1 follow-up statement
000 WWUS55 KBOU 222056 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT MON AUG 22 2005 COC013-014-222105- /O.CAN.KBOU.SV.W.0222.000000T0000Z-050822T2130Z/ BOULDER CO-BROOMFIELD CO- 255 PM MDT MON AUG 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROOMFIELD AND SOUTHEASTERN BOULDER COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED RAPIDLY AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4012 10522 4000 10530 3993 10507 4009 10509 $$ MRB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:55 AM MDT, 11 hours 44 minutes earlier.
Area forecast discussion, Aug 22, 2:55 AM MDT, 11 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 AM MDT MON AUG 22 2005 .SHORT TERM...PREVIOUS UPPER LEVEL LOW THAT WAS WELL DEFINED YESTERDAY HAS BECOME ILL DEFINED IN WATER VAPOR IMAGERY EARLY THIS MORNING. ETA12 HAS SOME TYPE OF ELONGATED WEAK CIRCULATION ACROSS SRN WYOMING-NRN COLORADO THRU THIS AFTN WITH WEAK WNW FLOW ALOFT ACROSS MOST OF CWA. WITH FAIRLY DECENT LAPSE RATES AND LINGERING MID LEVEL MOISTURE SHOULD SEE WDLY SCT TSTMS DEVELOP ONCE AGAIN IN THE MTNS...FOOTHILLS AND NERN PLAINS. OUTFLOW BOUNDARIES FROM MTN AND FOOTHILLS CONVECTION WILL LIKELY PROVIDE SOME FOCUS FOR TSTM DEVELOPMENT OVER NERN PLAINS LATER THIS AFTN INTO THE EARLY EVENING HOURS. FLOW ALOFT TODAY WILL BE A LITTLE STRONGER THAN YESTERDAY SO STORMS SHOULD NOT BE AS SLOW MOVING AS YESTERDAY. COULD STILL SEE SOME LOCALLY HEAVY RAINS IN A FEW SPOTS OVER THE PLAINS AS PRECIPITABLE WATER VALUES WILL BE NEAR AN INCH. HIGH TEMPS TODAY SHOULD BE SIMILAR TO YESTERDAY AS READINGS IN THE 850-700 MB LAYER CHANGE LITTLE. FOR TONIGHT EXPECT SOME LINGERING CONVECTION DURING THE EVENING HOURS WHICH SHOULD END BEFORE MIDNIGHT. ETA12 SHOWS WIDESPREAD LOW CLOUDS AND SOME FOG COULD DEVELOP LATE TONIGHT INTO TUE MORNING OVER PORTIONS OF THE NERN PLAINS BUT I WILL KEEP IT EAST OF THE URBAN CORRIDOR FOR NOW. .LONG TERM...FLOW ALF WL TURN WLY IN THE MRNG TUES...AND AS IT DOES SO...MSTR FM THE SFC UP TO H6 WL DRY OUT APPRECIABLY. SOME SUBSIDENCE WL ALSO OCCUR NR THE FNT RANGE...THUS CONDITIONS WL GNRLLY BCM MUCH MORE PCPN AVERSE THAN THE PAST FEW DAYS. HWVR...BY MID AFTN...A SIGNIFICANT UPR LVL TROF WL QUICKLY RACE THRU THE AREA. NAM TAKES THIS FNT ACRS THE DIA AREA ARND 21Z AT WHICH TIME GOOD MID LVL MSTR AND LIFT ARE APPARENT ON THE CROSS SECTIONS. GFS ISNT TOO DIFFERENT IN THESE RESPECTS. SO THERE WL A FVRBL PD TUES AFTN/EVENING FOR AN ORGANIZED BAND OF PCPN TO MOV THRU THE AREA AS THE TROF ROLLS THRU. SINCE THE MOVEMENT OF THE TROF IS SO RAPID...QPF SHOULD STAY ON THE LIGHT SIDE. AFT TUESDAY FLOW ALF WL RMN WLY AND QUITE DRY THRU THE MIDDLE PORTION OF THE WEEK AS ZONAL FLOW SETS UP ACRS THE WRN 2/3RD OF AMERICA. A FALL-LIKE LOW PRESSURE SYSTEM WL ROLL THRU THE NRN TIER OF STATES THRUOUT THE WEEK AND THE LAST TROF ASSOCIATED WITH THIS SYSTEM WL PASS THRU THE AREA THURS. A SLIGHT COOLDOWN WITH A LTL BETTER CHC FOR PCPN ON THE PLAINS WILL RESULT. AFTER THEN...HIGH PRESSURE WL EXTEND FM TX WWD INTO CALIFORNIA...WHILE THE POINTS FM WYOMING NWD TO THE CANADIAN BORDER ARE BUFFETED BY STG WLY FLOW. WE WL BE BTWN THESE TWO AREAS AND IT REMAINS TO BE SEEN IF THE STREAMLINES WL BCM ORIENTED IN A FVRBL WAY FOR SOME MSTR FM HILARY TO REACH OUR AREA NEXT WEEKEND. FOR NOW...WL KEEP THE NEAR CLIMO FCST GOING WITH LOW GRADE POPS FOR THE MTNS. .BOU...NONE. && RPK/046
Hazardous weather outlook, Aug 22, 10:51 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1051 AM MDT MON AUG 22 2005 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1051 AM MDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS IN THE MOUNTAINS AND FOOTHILLS. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF THE NORTHEAST PLAINS. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. ALTHOUGH THE THREAT OF SEVERE WEATHER IS LOW...AN ISOLATED STORM OVER THE NORTHEAST PLAINS COULD PRODUCE HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. A FEW STORMS MAY APPROACH SEVERE LIMITS WITH THE PRIMARY THREAT BEING STRONG WINDS DUE TO DRY LOWER LEVEL CONDITIONS. WEDNESDAY WILL BE DRIER AND WARMER. ANOTHER UPPER TROUGH WILL MOVE ACROSS THE AREA ON THURSDAY WHICH WILL LEAD TO A BETTER CHANCE OF AFTERNOON AND EVENING STORMS. DRIER AND WARMER WEATHER WILL RETURN FRIDAY AND CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:11 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 49 min |
| Aug 22, 12:57 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.